Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 14, 2011, 5:35 PM CDT for Liberty County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2011, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 14, 2011, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Liberty County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3483 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS54 KHGX 142235
SVRHGX
TXC291-142315-
/O.NEW.KHGX.SV.W.0090.110714T2235Z-110714T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
535 PM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 615 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 19 MILES EAST OF
CLEVELAND...OR 8 MILES SOUTHWEST OF THICKET...AND MOVING
SOUTHWEST AT 15 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO TARKINGTON PRAIRIE AND MOSS HILL..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3011 9498 3034 9510 3046 9472 3030 9466
3028 9466
TIME...MOT...LOC 2235Z 065DEG 12KT 3034 9476
$$3 follow-up statements
253
WWUS54 KHGX 142300
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 PM CDT THU JUL 14 2011
TXC291-142315-
/O.CON.KHGX.SV.W.0090.000000T0000Z-110714T2315Z/
LIBERTY TX-
600 PM CDT THU JUL 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR LIBERTY COUNTY...
AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TARKINGTON PRAIRIE...OR 9 MILES EAST OF CLEVELAND...MOVING WEST AT
35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!
&&
LAT...LON 3011 9498 3034 9510 3042 9485 3030 9466
3028 9466
TIME...MOT...LOC 2300Z 110DEG 30KT 3037 9494
$$514
WWUS54 KHGX 142312
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
612 PM CDT THU JUL 14 2011
TXC291-142315-
/O.CON.KHGX.SV.W.0090.000000T0000Z-110714T2315Z/
LIBERTY TX-
612 PM CDT THU JUL 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR LIBERTY COUNTY...
AT 608 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLEVELAND...MOVING WEST AT 35 MPH.
AT 634 PM CDT TREES WERE REPORTED DOWN IN RYE AT THE INTERSECTION OF
HIGHWAYS 146 AND 787.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!
&&
LAT...LON 3011 9498 3034 9510 3042 9485 3030 9466
3028 9466
TIME...MOT...LOC 2312Z 110DEG 30KT 3041 9505
$$898
WWUS54 KHGX 142324
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
624 PM CDT THU JUL 14 2011
TXC291-142333-
/O.EXP.KHGX.SV.W.0090.000000T0000Z-110714T2315Z/
LIBERTY TX-
624 PM CDT THU JUL 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY HAS EXPIRED...
THE THUNDERSTORM HAS WEAKENED. HOWEVER...STRONG GUSTY WINDS ARE
STILL POSSIBLE WITH THE STORMS BETWEEN CLEVELAND AND SHEPHERD.
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
LAT...LON 3011 9498 3034 9510 3042 9485 3030 9466
3028 9466
TIME...MOT...LOC 2312Z 109DEG 9KT 3038 9494
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:45 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 14, 3:45 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 PM CDT THU JUL 14 2011 .MARINE... WEAK HIGH PRESSURE OVER THE GULF WILL CONTINUE THE PATTERN OF LIGHT SOUTHWEST WINDS AFTER MIDNIGHT BECOMING SOUTH WITH THE DEVELOPMENT OF THE SEABREEZE FOR THE NEARSHORE WATERS AND BAYS THROUGH SUNDAY. SEAS OF 2 TO 3 FEET SHOULD CONTINUE TO BE THE NORM. RAIN CHANCES INCREASING AS RIDGE RETREATING NORTHWARD ALLOWS RICHER MOISTURE TO OVERSPREAD THE UPPER TEXAS COASTAL WATERS. EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS IN THE MORNING THEN SHIFTING INLAND. AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. 45 && .AVIATION... LINE OF SHRA/TSRA CONSOLIDATING SOMEWHAT FROM NEAR BPT TO LFK AND MOVING SOUTH-SOUTHWEST. STRONGER STORMS POSSIBLE INLAND OR NEAR COLLISION WITH SEABREEZE. WILL CONTINUE THE MENTION OF VCTS FOR IAH NORTHWARD THROUGH MID EVENING AND MAY NEED TO ADD IT BACK TO HOU IF OUTFLOW GETS STRONG ENOUGH TO REACH DOWN INTO THE MORE STABLE POST SEABREEZE AIR. MORE CONFIDENT OF EARLY MORNING SHRA AND MID MORNING TSRA FOR THE AREA TOMORROW WITH MODELS SHOWING A BIG SURGE OF MOISTURE NEAR 2.5". 45 && .PREV DISCUSSION... /ISSUED 323 PM CDT THU JUL 14 2011/ DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER COASTAL COUNTIES STARTING TO EXPAND NORTH TO ADJACENT ZONES EARLY THIS AFTERNOON. WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN PERIPHERY OF UPPER RIDGE (OVER SE TEXAS) FRIDAY RESULTING IN PWATS INCREASING TO OVER 2 INCHES JUST ABOUT AREAWIDE. SOUTHERN PORITIONS OF CWFA WILL BE UNDER RR QUAD OF WEST MOVING JET MAX. CHANCE POPS INDICATED MOST SECTIONS TOMORROW (AROUND 40 PERCENT) AND THIS MAY HAVE TO BE TWEAKED HIGHER BY FCST SHIFT TONIGHT. MODEL SOUNDINGS CONTINUE TO INDICATE HIGH PWATS EVEN ON SATURDAY BUT UPPER LEVEL SUPPORT WILL BE WEAKER BY THEN. WE ADJUSTED TEMPERATURES LOWER FOR THE NEXT TWO DAYS WITH ANTICIPATED INCREASED CLOUD COVER AND DEEPER MOIST LAYER. MODELS INDICATE SLIGHTLY DRIER ON SUNDAY. UPPER LEVEL HIGH WILL HAVE A STRONGER RIDGE ACROSS OUR REGION LATER IN THE WEEKEND AND SHOULD WEAKEN PROBABLY RESULTING MORE IN AN EASTERLY FLOW ALOFT OVER OUR AREA BY THE MIDDLE OF NEXT WEEK. WEAK VORT MAX MOVING ACROSS REGION LATE MONDAY AND INTO TUESDAY AS PER GFS RESULTING IN PWATS INCREASING TO SLIGHTLY OVER 2 INCHES. UPPER HIGH CENTERED OVER TEXAS WILL SHIFT NORTH/NORTHEAST THE NEXT FEW DAYS MOVING TO KANSAS BY LATE WEEKEND AND THEN MOVE SLIGHTLY EAST TO EASTERN MISSOURI/WESTERN KENTUCKY LATER NEXT WEEK. 37 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 78 99 77 100 78 / 20 30 20 20 20 HOUSTON (IAH) 78 95 77 96 79 / 20 40 20 40 20 GALVESTON (GLS) 84 90 84 90 84 / 20 50 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...37
Hazardous weather outlook, Jul 14, 6:41 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 641 AM CDT THU JUL 14 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 641 AM CDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT AFTERNOON TEMPERATURES NEARING OR EXCEEDING 100 F... WHEN IN TANDEM WITH SLIGHTLY HIGHER MID TO LATE DAY HUMIDITIES...WILL HAVE HEAT INDICES EXCEEDING 106 F. IF YOU HAVE TO BE OUT IN THE HEAT...PLEASE TAKE THE PROPER ACTION TO ENSURE LIMITED OUTSIDE EXPOSURE AND PROPER HYDRATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A POSSIBILITY THAT ANY ISOLATED STORM THAT FLARES UP IN THE MID TO LATE AFTERNOON WILL HAVE THE POTENTIAL TO PUT OUT STRONG WINDS IN EXCESS OF 50 MPH IN GUST AND SMALL HAIL. VERY HOT CONDITIONS WITH AFTERNOON TEMPERATURES EXCEEDING 100 F...COUPLED WITH SLIGHTLY HIGHER AFTERNOON HUMIDITIES...WILL HAVE AFTERNOON HEAT INDICES EXCEEDING THE 106 F MARK. PROBABILITIES ARE HIGHER THAT HEAT INDEX VALUES OF 108 F WILL BE MEET MULTIPLE DAYS. IF THIS SITUATION DOES OCCUR...THEN SUBSEQUENT HEAT ADVISORIES WILL BE ISSUED. PERSONS WHO MUST BE OUTDOORS...ESPECIALLY DURING THE AFTERNOON HOURS...SHOULD TAKE THE PROPER PRECAUTIONS. THESE PRECAUTIONS INCLUDE TAKING FREQUENT BREAKS WITHIN AIR CONDITIONING QUARTERS AND DRINKING PLENTY OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 14, 5:13 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 PM CDT THU JUL 14 2011
TXZ200-142300-
LIBERTY-
513 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME WEST CENTRAL
HARDIN COUNTY TO SOUTH CENTRAL HARDIN COUNTY...MOVING SOUTHWEST AT 10
MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MOSS HILL...HARDIN...
DEVERS...AND DAYTON LAKES.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2992 9456 3024 9499 3042 9471 3012 9460
3012 9446 3011 9445 3007 9445
TIME...MOT...LOC 2212Z 045DEG 10KT 3032 9467 3019 9450The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:13 PM CDT | Special Weather Statement | HGX | Liberty | 47 min |
| Jul 14, 5:56 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 34 min |
| Jul 14, 6:55 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.